Thunderstorm Wind, St. Tammany
- When
- March 3, 1:35 PM CST
- Where
- St. Tammany County, Slidell
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.267, -89.783
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 3, 9:45 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 945 AM CST SAT MAR 3 2001 A SIGNIFICANT HEAVY RAIN EVENT DEVELOPED OVERNIGHT ACROSS PORTIONS OF SE LA...ECNTRL LA AND S MS. IN A NARROW BAND FROM ST-JOHN-THE-BAPTIST AND ST CHARLES PARISHES NORTHEAST ACROSS ST TAMMANY PARISH INTO PEARL RIVER RAINFALL AMOUNTS OF 4 TO 6 INCHES FELL. FLOODING HAS BEEN REPORTED IN SOME PORTIONS OF ST TAMMANY PARISH AND PEARL RIVER. SOME RIVERS ARE ALREADY IN FLOOD OR WILL BE GOING INTO FLOOD WITHIN A FEW DAYS. MUCH OF THE AREA RECEIVED ONE TO THREE INCHES OF RAIN IN THE PAST 24 HOURS. CURRENTLY A BROAD AREA OF SHOWERS AND TSTMS IS MOVING NORTHEASTWARD ACROSS EXTREME SE LA AND COASTAL MS. THERE IS A TEMPORARY BREAK BETWEEN THIS AREA OF SHOWERS AND THE NEXT UPSTREAM AREA OF SHOWERS/TSTMS OVER SW AND SCNTRL LA STRETCHING SWD INTO THE GULF. AT 12Z UPPER AIR ANALYSES SHOWED A STRONG NEGATIVELY TILTED 500 MB TROF ALONG THE RIO GRANDE RIVER ACCELERATING NEWD. THIS IS IN RESPONSE TO THE DIGGING H5 TROF OVER THE GREAT BASIN. THE SURFACE LOW IS CONTINUING TO DEVELOP JUST SOUTHEAST OF SABINE PASS . THIS LOW SHOULD MOVE NEWD AND DEEPEN INTO S MS BY LATE TODAY. LATEST MSAS DATA INDICATED INCREASING MOISTURE CONVERG AND MAX 3 HOUR PRES FALLS MOVING ENE INTO CENTRAL AND ECNTRL LA. THUS OVER THE NEXT FEW HOURS ANOTHER AREA OF MODERATE TO LOCALLY HEAVY RAIN SHOULD INVADE THE REGION FROM THE W AND SW. PW'S OF 1.5 INCHES AND HIGHER...K-VALUES GREATER THAN 32 AND THETA E VALUES GREATER THAN 330 ALONG WITH DIVERGENCE SUGGEST ADDITIONAL HEAVY RAINS OF 1 TO 3 INCHES MAY FALL DURING THE NEXT 4 TO 8 HOURS. PRECIP SHOULD DIMINISH FROM THE WEST THIS AFTN AND END EARLY TONIGHT AS THE UPPER TROF MOVES OUT TO THE ENE. AS FOR MARINE..SMALL CRAFT ADVISORIES FOR SE LA AND MS COASTAL WATERS ARE IN EFFECT. .NEW...SMALL CRAFT ADVISORY IN EFFECT KPQL - K7R4. LA...FFA ALL PARISHES IN SE LOUISIANA REMAINDER OF TODAY. MS...FFA MSZ068>071-077-080>082 REAMAINDER OF TODAY. 05
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CST SAT MAR 3 2001 .SYNOPSIS...A LOW PRESSURE SYSTEM STRENGTHENING JUST SOUTH OF SABINE PASS WILL MOVE NORTHEAST ACROSS SOUTHERN LOUISIANA INTO SOUTHERN MISSISSIPPI BY LATE THIS AFTERNOON. A STRONG DISTURBANCE ALOFT OVER THE LOWER RIO GRANDE VALEY WILL MOVE NORTHEAST THIS AFTERNOON AND TONIGHT. AIRMASS REMAINS UNSTABLE AND NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON WITH PRECIPITATION ENDING FROM THE WEST BY LATE THIS AFTERNOON OR EVENING. ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA THROUGH THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME LOCALLY SEVERE WITH THE MAIN THREAT OF SEVERE WEATHER BEING LARGE HAIL. ...HEAVY RAIN/FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST AND EAST-CENTRAL LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. MOST OF EAST-CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST MISSISSIPPI RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS. WITH SATURATED SOILS ADDITIONAL HEAVY RAINS IN A SHORT PERIOD OF TIME MAY CAUSE FLOODING. RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN A FEW LOCATIONS. ...ACTIONS... STORM SPOTTER ACTIVATION IS REQUESTED FOR TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL TODAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236258.